Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 11, 2018, 2:19 PM CDT for Vernon Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 11, 2018, 2:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 12 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2134 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WUUS54 KLCH 111919
SVRLCH
LAC115-111945-
/O.NEW.KLCH.SV.W.0063.180611T1919Z-180611T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
219 PM CDT MON JUN 11 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Vernon Parish in west central Louisiana...
* Until 245 PM CDT.
* At 218 PM CDT, a severe thunderstorm was located near Lacamp, or 9
miles southeast of Slagle, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leander and Lacamp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3130 9288 3129 9288 3129 9286 3127 9286
3127 9285 3126 9285 3125 9283 3113 9283
3104 9301 3115 9312 3132 9292 3132 9290
TIME...MOT...LOC 1918Z 231DEG 19KT 3113 9300
HAIL...1.00IN
WIND...60MPH
$$
Warthen1 follow-up statement
969
WWUS54 KLCH 111934
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
234 PM CDT MON JUN 11 2018
LAC115-111945-
/O.CON.KLCH.SV.W.0063.000000T0000Z-180611T1945Z/
Vernon LA-
234 PM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN VERNON PARISH...
At 234 PM CDT, a severe thunderstorm was located over Lacamp, or 9
miles west of Hineston, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leander and Lacamp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3130 9288 3129 9288 3129 9286 3127 9286
3127 9285 3126 9285 3125 9283 3113 9283
3104 9301 3124 9302 3132 9292 3132 9290
TIME...MOT...LOC 1934Z 231DEG 19KT 3119 9292
HAIL...1.00IN
WIND...60MPH
$$
WarthenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:42 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 11, 12:42 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1242 PM CDT Mon Jun 11 2018 .DISCUSSION... 18Z TAFS && .AVIATION... Isolated, diurnally driven convection has begun to develop across the area over the last couple of hours. This activity will persist through the evening before coming to an end. Away from storms, VFR will prevail through the forecast period. Jones && .PREV DISCUSSION... /issued 544 AM CDT Mon Jun 11 2018/ DISCUSSION... For the 06/11/18 1200 UTC package. AVIATION... Earlier MVFR CIGS at KAEX have improved to VFR, which is now being observed at all sites. Still some potential for a brief period of MVFR CIGS and/or VBSYS over the next few hours, but VFR is generally expected to prevail at all sites. Best chances of convection today lie across east and south central LA, so have added VCTS to KAEX and the Acadiana terminals. VFR to prevail away from convection amid light/modest southerly winds. 13 PREV DISCUSSION... /issued 454 AM CDT Mon Jun 11 2018/ SYNOPSIS... The latest UA analysis and WV imagery shows ridging west of the region acrs old Mexico and the Rio Grande Valley while a weakness persists aloft acrs the southern plains and northern Gulf coast. The atmosphere remains considerably moist with 00Z soundings acrs the region indicating precip water values of 1.5 to 1.8 inches. At the sfc...high pres continues to ridge west acrs FL into the Gulf of Mexico, resulting in light southerly winds acrs the area. Conditions are fairly quiet, although a few showers are noted acrs central LA. 24 DISCUSSION... The weakness aloft will linger over the region today and this will result in scattered showers and tstms again today although overall coverage is expected to be less than it was on Sunday. Moisture remains high acrs the area with precip water fcst to stay around 1.6 to 1.8 inches, so storms will be capable of producing locally heavy downpours. In addition, a few stronger storms could also produce gusty winds. Convection is expected to wind down by late aftn as daytime heating wanes. Daytime PoPs will trend closer to or a little below climo on Tuesday through Friday as the upper ridge to the west builds closer to the area. With the main ridge axis fcst to remain to the northwest, kept at least some slt to low end chcs for showers and tstms each day. With southerly winds to continue, warm and humid conditions are expected with highs around 90 and lows in the lower to middle 70s. Regarding the fcst for next weekend, global models have come into a little better agreement concerning the development of a trough or weak low pres in the western Gulf of Mexico. The 00Z GFS, unlike its previous runs the past few days, is trending weaker with the sfc low entering the southwest Gulf and moving northwest toward the northeast Mexico or far southern TX coast. By comparison, the 00Z ECMWF and Canadian both depict more of a broad trough in the same general region. While there is still uncertainty with respect to any tropical development, fcst confidence is improving regarding the possibility of higher shower and tstm chcs next weekend as a surge of deeper moisture spreads northwest in association with the system. 24 MARINE... Light to modt onshore flow will continue through the week with seas ranging from around 1-3 ft nearshore and 3-5 ft offshore. A few showers or tstms will also be possible. Guidance seems to be coming into a little better agreement regarding the development of a trough or low pres area in the western or southwestern Gulf by the end of the week. While there is still some uncertainty regarding the evolution of this system into a tropical cyclone, the development of this feature will likely result in an increase in winds and seas next weekend, along with more widespread showers and tstms. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 73 93 72 94 / 10 30 20 20 LCH 77 91 76 91 / 10 10 10 20 LFT 76 92 75 92 / 10 30 10 30 BPT 77 91 76 92 / 10 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...66
Hazardous weather outlook, Jun 11, 5:28 AM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 528 AM CDT Mon Jun 11 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 528 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected to develop by mid morning and become more scattered by midday into the afternoon. Due to high moisture content, some locally heavy rainfall will be possible, resulting in minor flooding of urban and poor drainage areas. The stronger storms will also be capable of producing gusty winds and frequent cloud to ground lightning. Showers and storms are expected to taper off by early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widely scattered showers or storms will be possible, mainly during the afternoon Tuesday through Friday. Better coverage of showers and storms is expected Saturday and Sunday. Brief gusty winds, frequent cloud to ground lightning and locally heavy rainfall will be possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... No hazardous weather is expected at this time. GMZ430-432-435-450-452-455-470-472-475-121030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 528 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A few showers or thunderstorms will be possible through early afternoon. Some of the storms will produce locally higher winds and seas, along with frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The shower and storms are expected to be more isolated through Thursday. An increase in showers or thunderstorms may occur on Friday through Sunday as moisture increases across the Gulf. There is also the possibility of increasing winds and seas by Saturday and Sunday, and Small Craft Advisories may be required. .SPOTTER INFORMATION STATEMENT... No hazardous weather is expected at this time. 24
In the hours before
Special weather statement, Jun 11, 2:07 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
207 PM CDT MON JUN 11 2018
LAZ028-029-111945-
Avoyelles LA-Rapides LA-
207 PM CDT MON JUN 11 2018
...SPECIAL WEATHER STATEMENT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ruby, or near Effie, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Marksville, Effie, Deville, Echo, Brouillette, Poland, Centerpoint
and Ruby.
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3130 9200 3130 9202 3128 9202 3127 9199
3127 9200 3124 9200 3124 9199 3122 9199
3125 9195 3122 9194 3123 9193 3122 9192
3103 9217 3119 9234 3139 9214
TIME...MOT...LOC 1906Z 234DEG 17KT 3119 9227
WarthenSpecial weather statement, Jun 11, 2:10 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
210 PM CDT MON JUN 11 2018
LAZ027-028-112000-
Vernon LA-Rapides LA-
210 PM CDT MON JUN 11 2018
...SPECIAL WEATHER STATEMENT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Fullerton, or 9 miles southeast of Slagle, moving
northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hineston, Fort Polk, Lacamp, Leander, Sieper, Clifton, Otis, Cravens,
Fullerton and Simpson.
LAT...LON 3119 9264 3095 9306 3110 9321 3135 9298
3135 9295 3137 9295 3137 9292 3139 9291
3139 9289 3140 9289 3140 9287
TIME...MOT...LOC 1910Z 227DEG 24KT 3110 9303
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:07 PM CDT | Special Weather Statement | LCH | Avoyelles | 38 min |
| Jun 11, 2:10 PM CDT | Special Weather Statement | LCH | Vernon | 50 min |
| Jun 11, 2:38 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 25 min |
| Jun 11, 3:02 PM CDT | Special Weather Statement | LCH | Rapides | 28 min |
| Jun 11, 3:33 PM CDT | Special Weather Statement | LCH | Rapides | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.